MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12/16, PK TURIS

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12/16, PK TURIS
Model Number WA22603S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned to date; therefore, the root cause of the reported malfunction cannot be determined at this time.However, the investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The nurse at the user facility reported, during a cystoscopy transurethral resection of a bladder tumor, the high frequency resection electrode "plasma loop" reportedly broke off inside of a patient's bladder; the surgeon retrieved the broken piece.No death, serious injury or adverse outcome to the patient was reported.
 
Additional Manufacturer Narrative
The subject device was returned for evaluation.A visual inspection was performed on the device and observed the device was returned opened and used in it's original packaging.The device was wrapped with a plastic wrap on the distal end near the forks and inside the plastic wrap contained the loop, however, the loop was not intact with the electrode.Also, there is a section of the shaft towards the proximal end that is severely bent and deformed.The distal end was observed to have foreign residue near the forks with charred foreign residue on the loop.The loop was returned in one piece and it appears there are no missing portions from the loop; unable to perform any functional tests due to the device being damaged.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The cause of the reported issues is attributed to user error, excessive force as well as improper handling.As stated on the ifu (instruction for use) and as a preventive measure, the user manual indicates: if signs of wear become visible during the procedure, replace the product.Using damaged equipment, equipment that does not function properly or equipment with illegible or missing markings can lead to injury of the patient.Never try to bend the distal tip of the hf-resection electrode.The legal manufacturer will continue to monitor the field performance of this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12/16, PK TURIS
Common Device Name
HF-RESECTION ELECTRODE "PLASMALOOP"
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key11829099
Report Number9610773-2021-00136
Device Sequence Number3832231
Product Code FAS
UDI-Device Identifier14042761085134
UDI-Public14042761085134
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22603S
Device Catalogue NumberWA22603S
Device Lot Number1000056945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR